Texas, 2007

Hail in Texas, May 28, 2007

May 28, 2007 · NWS EWX · 1 event in 1 county or zone

A thunderstorm produced large hail in Burnet County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A thunderstorm produced large hail in Burnet County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 28, 7:41 PM CST, 26 minutes earlier.

Area forecast discussion, May 28, 7:41 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT MON MAY 28 2007

.UPDATE...
N-S OUTFLOW BOUNDARY MOVING WESTWARD ACROSS THE CENTRAL CWA THIS
EVENING WITH ONLY ISOLATED SHOWERS BEHIND THE BOUNDARY. IN WEST
TEXAS THE STRONG WNWLY FLOW CONVECTION HAS WEAKENED CONSIDERABLY
BUT COULD SEE A ISOLATED SHOWERS/STORMS MOVE INTO THE RIO GRAND PLAINS
AND HILL COUNTRY THIS EVENING AND OVERNIGHT. AIRMASS REMAINS UNSTABLE
AND WEAKLY CAPPED...SO WILL KEEP LOW POPS IN MOST AREAS OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 721 PM CDT MON MAY 28 2007/

AVIATION...
SCATTERED CLOUDS AT 4000 TO 8000 FEET ARE FORECAST TO
BECOME CIGS 1 THSD TO 2 THSD BKN OCNL OVC AROUND AND
AFTER 05Z TO CIGS AROUND 600 TO 1000 FEET WITH VSBYS
OCNLLY 5 MILES IN FOG/HAZE BY 11Z TO 12Z.  CONDITIONS
IMPROVING TO CIGS 2 THSD TO 3 THSD BKN BY 16Z AND TO
SCATTERED CLOUDS AT 5 THSD TO 10 THSD FEET AFT 19Z.
ISOLATED SHOWERS BETWEEN AUS TO BEA WILL DIMINISH BY
03Z...WHILE TO THE WEST ISOLATED SHOWERS WILL BE NEAR
THE RIO GRANDE THROUGH 05Z.

PREV DISCUSSION... /ISSUED 347 PM CDT MON MAY 28 2007/

DISCUSSION...
LAST OF THE VORTEXES IS TRACKING EAST AT 11 KTS ACROSS WILLIAMSON
COUNTY. THE ACTIVITY WILL END BY 7 PM. TO THE WEST ISOLATED
THUNDERSTORMS IN MEXICO AND ACROSS FAR WEST TEXAS MAY HOLD
TOGETHER AND MOVE THROUGH THE EDWARDS PLATEAU TOWARD THE HILL
COUNTRY. THE NEXT SEVERAL DAYS LOOK ENCOURAGING FOR SUNSHINE AND
LITTLE RAIN. THE FLOW ALOFT REMAINS NORTHERLY OR NORTHWESTERLY
WHICH COULD SEND AN ISOLATED CONVECTIVE COMPLEX ACROSS THE HILL
COUNTRY EACH NIGHT. THE MID LEVEL FLOW BECOMES STAGNANT AS THE
HIGH CENTER SLIDES INTO TEXAS. THE LOW LEVEL FLOW REMAINS OUT OF
THE SOUTH. ACROSS THE NORTHERN HALF OF THE U.S. A DEEPENING UPPER
LOW CENTER WILL INCREASE THE SOUTHERLY FLOW OVER TEXAS TUESDAY
THROUGH THURSDAY. PATCHY MORNING FOG FROM THE RAINS WILL DEVELOP
TUESDAY AND WEDNESDAY MORNINGS. TEMPERATURES WILL RISE AS THE
PRECIPITABLE WATER VALUES LOWER AND THE GROUND DRIES OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  85  71  91  71 /  20  30  10  -   20
AUSTIN BERGSTROM INTL AIRPORT  67  86  71  89  71 /  20  30  10  -   10
DEL RIO INTL AIRPORT           71  93  72  96  73 /  10  10  10  -   -
SAN ANTONIO INTL AIRPORT       70  88  71  91  71 /  -   20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/08
Hazardous weather outlook, May 28, 5:53 AM CST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 AM CDT MON MAY 28 2007

TXZ171>173-183>194-202>209-217>225-228-291200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
653 AM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR LEE...FAYETTE...AND LAVACA COUNTIES
UNTIL NOON TODAY. FLASH FLOODING IS LIKELY IN THESE COUNTIES
DURING THE MORNING HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING.

The radar

The Ft Hood radar (KGRK), 80 km away, was scanning. The volume nearest the first event began at 02:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burnet

When
May 28, 8:07 PM CST to 8:15 PM CST
Where
Burnet County, Burnet
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
30.750, -98.220

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33398.